MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 EXTENDED CONNECTOR LARGE; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 EXTENDED CONNECTOR LARGE; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48135104
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a xia titanium connector fractured post-operatively.The patient has been revised.
 
Additional Manufacturer Narrative
Visual inspection: visual inspection confirmed that the returned cross connector was fractured.Material analysis: the analysis confirmed that the connector experienced fatigue fracture.No material or manufacturing defects were observed on the surfaces examined.A review of the device history was performed and there were no relevant manufacturing issues identified as all units met stryker specifications.A review of the complaint history records was performed and there were no similar complaints identified.Per surgical technique: extended connectors are used to facilitate distraction between two adjacent rods therefore restoring spinal segment height.When using an extended connector, the uncut ends of the rod should be inserted into the connector.Also, it is important to keep the rods straight along the length of the extended connector for proper insertion.Once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants should be taken into consideration by the surgeon at the time of the choice of the implant, during implantation as well as in the post-operative follow-up period.Indeed, the stresses and strains on the implants may cause metal fatigue or fracture or deformation of the implants, before the bone graft has become completely consolidate.Most probable cause of the reported event was determined to be fatigue on construct over time.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 EXTENDED CONNECTOR LARGE
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9548076
Report Number0009617544-2020-00005
Device Sequence Number2245203
Product Code NKB
UDI-Device Identifier04546540449597
UDI-Public04546540449597
Combination Product (Y/N)N
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48135104
Device Catalogue Number48135104
Device Lot Number12A833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;